Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 207, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 1999, 11:58 PM CDT for Saint Charles County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 1999, 11:58 PM CDT (04:58 UTC)
- Expired
- Aug 13, 1999, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Saint Charles County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 12:15 AM CDT | Thunderstorm Wind 55 | Foristell, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 130457 RRA SVRSTL MOC183-130545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1158 PM CDT THU AUG 12 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1245 AM CDT * AT 1156 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WARRENTON... MOVING EAST AT 30 MPH. * LOCATIONS THAT WILL BE AFFECTED... WENTZVILLE O'FALLON NEW MELLE ST CHARLES ST PETERS LAKE ST LOUIS THIS STORM HAS A HISTORY OF DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS. MOVE QUICKLY TO A STURDY BUILDING nAND STAY AWAY FROM DOORS AND WINDOWS. GLASS/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:45 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Aug 12, 2:45 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CDT THU AUG 12 1999 EXPECT CAPS TO WEAKEN THIS EVE AND FNT MOV THRU AREA TRIGGERING SCT SHWRS AND TSTMS OVR ENTIRE CWA ESPECIALLY NORTHERN PORTIONS. SHWRS MAY LINGER ERN SECTS FRI MRNG BUT OUT OF AREA BY AFTN WITH CLEARING SKIES. NOT AS WARM FRI AND DRYER WITH WEST TO NORTHWEST WINDS SLOWLY SHIFTING TO NORTHERLY FRIDAY NIGHT. COOLER FRI NIGHT AND SATURDAY BUT WARMING TREND SUNDAY THROUGH TUESDAY. LOOKS DRY FRIDAY NIGHT THROUGH TUESDAY. NGM MOS TMPS LOOK OK. .STL...NONE
In the hours before
Special weather statement, Aug 12, 10:49 PM CDT, 1 hour 9 minutes before
ILZ095-MOZ027-035-130500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1049 PM CDT THU AUG 12 1999 TORNADO WATCH NUMBER 632 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI... MARION RALLS IN ILLINOIS... ADAMS BROWN .END GLASS
Special weather statement, Aug 12, 10:49 PM CDT, 1 hour 9 minutes before
ILZ095-MOZ027-035-130500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1049 PM CDT THU AUG 12 1999 TORNADO WATCH NUMBER 632 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI... MARION RALLS IN ILLINOIS... ADAMS BROWN .END GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 49 min |
| Aug 12, 11:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Aug 12, 11:07 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 48 min |
| Aug 12, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 36 min |
| Aug 12, 11:28 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 47 min |
| Aug 12, 11:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 48 min |
| Aug 12, 11:36 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 49 min |
| Aug 12, 11:53 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Aug 13, 12:02 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 33 min |
| Aug 13, 12:35 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Aug 13, 12:43 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.